Alert archive / Florida / Gale Warnings in 2020
Gale Warning 3, NWS Key West, FL
NWS Key West, FL issued this gale warning at Aug 23, 2020, 11:31 PM EDT. It took effect at Aug 24, 2020, 5:24 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2020, 11:31 PM EDT (03:31 UTC)
- In effect from
- Aug 24, 2020, 5:24 AM EDT
- Expired
- Aug 24, 2020, 5:47 PM EDT
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
085 WHUS72 KKEY 240331 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1131 PM EDT Sun Aug 23 2020 GMZ034-044-054-055-074-075-241015- /O.CAN.KKEY.SC.Y.0037.000000T0000Z-200825T1000Z/ /O.UPG.KKEY.TR.A.1013.000000T0000Z-000000T0000Z/ /O.NEW.KKEY.TR.W.1013.200824T0331Z-000000T0000Z/ Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1131 PM EDT Sun Aug 23 2020 ...TROPICAL STORM WARNING IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...East to southeast winds will increase to 30 to 40 kt with gusts up to 45 to 50 kt and seas as high as 15 to 20 feet. * WHERE...Lower Straits of Florida, Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel. * WHEN...Tropical Storm force winds expected from early Monday afternoon until early Tuesday morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ032-033-035-043-052-053-072-073-241015- /O.EXT.KKEY.SC.Y.0037.000000T0000Z-200824T1500Z/ /O.CON.KKEY.TR.A.1013.000000T0000Z-000000T0000Z/ /O.NEW.KKEY.GL.W.0003.200824T1500Z-200825T0600Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- 1131 PM EDT Sun Aug 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... ...TROPICAL STORM WATCH REMAINS IN EFFECT... ...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY... * WHAT...For the Small Craft Advisory and Tropical Storm Watch, east winds 20 to 30 kt with gusts up to 35 to 40 kt and seas 7 to 12 feet. For the Gale Warning, southeast winds will increase to 25 to 35 kt with occasional gusts up to 45 kt and seas will build to 10 to 15 feet. * WHERE...Eastern Straits of Florida, Hawk Channel from Craig Key to west end of Seven Mile Bridge, Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge, Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms, and Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms. * WHEN...For the Small Craft Advisory and Tropical Storm Watch, until 11 AM EDT Monday. For the Gale Warning, from 11 AM Monday to 2 AM EDT Tuesday. * IMPACTS...A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031-042-241015- /O.EXT.KKEY.SC.Y.0037.000000T0000Z-200824T1500Z/ /O.NEW.KKEY.GL.W.0003.200824T1500Z-200825T0600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Hawk Channel from Ocean Reef to Craig Key out to the reef- 1131 PM EDT Sun Aug 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... ...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY... * WHAT...For the Small Craft Advisory, east winds 20 to 25 kt with gusts up to 35 kt. For the Gale Warning, southeast winds will increase to 25 to 30 kt with occasional gusts up to 40 kt. * WHERE...Hawk Channel from Ocean Reef to Craig Key, and Florida Bay. * WHEN...For the Small Craft Advisory, until 11 AM EDT Monday. For the Gale Warning, from 11 AM Monday to 2 AM EDT Tuesday. * IMPACTS...A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ CLR
3 follow-up statements
481 WHUS72 KKEY 240924 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 524 AM EDT Mon Aug 24 2020 GMZ032-033-035-043-053-073-241615- /O.CAN.KKEY.SC.Y.0037.000000T0000Z-200824T1500Z/ /O.UPG.KKEY.TR.A.1013.000000T0000Z-000000T0000Z/ /O.EXA.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/ /O.CAN.KKEY.GL.W.0003.200824T1500Z-200825T0600Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- 524 AM EDT Mon Aug 24 2020 ...TROPICAL STORM WARNING IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... ...GALE WARNING IS CANCELLED... * WHAT...Southeast winds will increase to 30 to 35 kt with gusts near 45 kt and seas as high as 12 to 20 feet. * WHERE...Hawk Channel from Craig Key to west end of Seven Mile Bridge, Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge, Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms, Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms, Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM, and Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out. * WHEN...Tropical Storm force winds expected from early this afternoon until early this evening. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ052-072-241615- /O.CAN.KKEY.SC.Y.0037.000000T0000Z-200824T1500Z/ /O.CAN.KKEY.TR.A.1013.000000T0000Z-000000T0000Z/ /O.EXT.KKEY.GL.W.0003.200824T0924Z-200825T0600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 524 AM EDT Mon Aug 24 2020 ...GALE WARNING NOW IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... ...TROPICAL STORM WATCH IS CANCELLED... * WHAT...Southeast winds will increase to 30 to 35 kt with occasional gusts near 45 kt and seas as high as 10 to 15 feet. * WHERE...Straits of Florida from Ocean Reef to Craig Key out 20 NM and Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out. * WHEN...Until around midnight. * IMPACTS...A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031-042-241615- /O.CAN.KKEY.SC.Y.0037.000000T0000Z-200824T1500Z/ /O.EXT.KKEY.GL.W.0003.200824T0924Z-200825T0600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Hawk Channel from Ocean Reef to Craig Key out to the reef- 524 AM EDT Mon Aug 24 2020 ...GALE WARNING NOW IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southeast winds will increase to 25 to 30 kt with occasional gusts 40 to 45 kt and seas as high as 7 to 10 feet in Hawk Channel. * WHERE...Hawk Channel from Ocean Reef to Craig Key, and Florida Bay. * WHEN...Until around midnight. * IMPACTS...A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ034-044-054-055-074-075-241615- /O.CON.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/ Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 524 AM EDT Mon Aug 24 2020 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WHAT...East to southeast winds will increase to 30 to 40 kt with gusts 45 to 50 kt and seas as high as 15 to 20 feet. * WHERE...Lower Straits of Florida, Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel. * WHEN...Tropical Storm force winds expected from early Monday afternoon until early Tuesday morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ CLR
454 WHUS72 KKEY 241504 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1104 AM EDT Mon Aug 24 2020 GMZ032>035-043-044-053>055-073>075-242315- /O.CON.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1104 AM EDT Mon Aug 24 2020 ...TROPICAL STORM WARNING IN EFFECT... * WHAT...East to southeast winds 25 to 30 knots will increase to 30 to 40 kt with gusts 45 to 50 kt. Seas over the open Straits building to 12 to 20 feet. * WHERE...Lower Straits of Florida, Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel. * WHEN...Tropical Storm force winds expected from this afternoon until early Tuesday morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ031-042-052-072-242315- /O.CON.KKEY.GL.W.0003.000000T0000Z-200825T0600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 1104 AM EDT Mon Aug 24 2020 ...GALE WARNING IN EFFECT... * WHAT...Southeast winds 25 to 30 knots, will increase to 30 to 35 kt with occasional gusts near 45 kt. Seas as high as 10 to 15 feet off the Upper Keys beyond the Reef. * WHERE...Straits of Florida from Ocean Reef to Craig Key out 20 NM and Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out. * WHEN...Until around midnight. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$
763 WHUS72 KKEY 242147 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 547 PM EDT Mon Aug 24 2020 GMZ031-042-052-072-250600- /O.CAN.KKEY.GL.W.0003.000000T0000Z-200825T0600Z/ /O.NEW.KKEY.SC.Y.0038.200824T2147Z-200825T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 547 PM EDT Mon Aug 24 2020 ...SMALL CRAFT ADVISORY IN EFFECT... ...GALE WARNING IS CANCELLED... * WHAT...Southeast winds 20 to 30 kt with occasional gusts around 35 kt, decreasing to near 20 knots late tonight. Seas 9 to 14 feet, subsiding to 4 to 7 feet. * WHERE...Eastern Straits of Florida, Hawk Channel from Ocean Reef to Craig Key, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ032>035-043-044-053>055-073>075-250600- /O.CON.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 547 PM EDT Mon Aug 24 2020 ...TROPICAL STORM WARNING IN EFFECT... * WHAT...East winds 25 to 35 kt with gusts up to 50 kt. Seas over the Straits beyond the Reef of 12 to 20 feet. * WHERE...Straits of Florida southwest of Craig Key, Hawk Channel from Craig Key to Halfmoon Shoal, Gulfside and Bayside waters of the Lower and Middle Keys, and the deep Gulf waters including the Dry Tortugas. * WHEN...Tropical Storm force winds possible until early Tuesday morning. * IMPACTS...A Tropical Storm Warning means that sustained winds of 34 to 63 knots associated with a tropical storm are expected within 36 hours, or occurring. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this gale warning went out at Aug 23, 6:40 PM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 23, 6:40 PM EDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Key West FL 640 PM EDT Sun Aug 23 2020 ...Tropical Storm Watch in effect for the Lower and Middle Keys and surrounding waters... .DISCUSSION... Earlier convection has since long dissipated and is now in the process of trying to be replaced by convection moving in from Andros Island. These showers are struggling to maintain themselves as they move further away from their source region, combined with the presence of dry air in the mid levels. Outside of this, visible satellite shows thin lines of fair weather cu moving generally east to west across the region. Taking a look at surface observations, temperatures are in the lower 90s with dew points in the upper 80s, still making for considerable muggy conditions. Winds relaxed somewhat from this morning with most island locations sitting at 10 to 15 mph. Meanwhile, marine observations show wind speeds generally around 15 knots. The exception is at Carysfort Reef Light, which currently reads near 20 knots, however this is being influenced by nearby convection. With regards to Tropical Storm Laura, there has been little change in the forecast track with the latest 5 pm update. However, given the confidence increase in a southern track, tropical storm watches have been curtailed from the Upper Keys and surrounding nearshore waters, while maintaining watches across the rest of the CWA. Laura is located about 540 miles southeast of Key West and moving west northwest at 21 mph with maximum winds of 60 mph. The center of Laura will along the southern coast of Cuba along the length of the eastern and central portion of the island through Monday. The center will emerge over the southeastern Gulf of Mexico on Monday night north of western Cuba, passing well south of the Dry Tortugas. Once Laura emerges over the southeast Gulf, intensification is expected. With that being said, the effects from Laura will be felt well before that. As Laura approaches, winds will increase late tonight, first over the distant Florida Straits and overspread to the north and west on Monday. Even though the center of circulation is forecast to pass well to our south, there should be a tight gradient facing northeast toward a 1020 mb high between the Carolinas and Bermuda. This interaction would be the main driver bringing tropical-storm force winds far enough northeast of the center to encompass the Lower and Middle Keys. Strong southeast winds could push enough water onshore to pose the risk of minor coastal flooding around the time of high tides on Monday afternoon and again late Monday night. Isolated tornadoes will be possible as the Keys come under the favored northeast quadrant of Laura. Rainfall amounts are not forecast to be impressive... generally around 1 inch. However, any sudden downpours in the midst of a particularly high tide could compromise drainage enough to pose flooding concerns. By Tuesday, Laura will be pulling away further into the Gulf and away from the region. Winds will remain strong initially Tuesday morning but diminish through the day. By Tuesday night, winds will return to a more typical wind regime with gentle to moderate easterly breezes. In addition, rain chances will quickly taper back closer to normal for the remainder of the week. Thereafter, surface ridge axis, coupled with dry air moving in for the weekend, may actually lead to below normal precipitation chances. && .MARINE... A Tropical Storm Watch remains in effect for the majority of the nearshore and offshore coastal waters of the Florida Keys. The exception is over the Florida Bay and Hawk Channel waters off the Upper Keys, where a Small Craft Advisory is in effect. Winds will freshen from the east tonight ahead of Tropical Storm Laura, becoming strong to near gale by Monday morning. The Straits and Gulf waters south and west of the Lower Keys will have the best chance of realizing Tropical Storm conditions through Monday night. Gentle to moderate east to southeast breezes look to prevail through the week thereafter as the western Atlantic ridge axis remains in control of the flow. && .AVIATION... Isolated showers and a few embedded thunderstorms are increasing across the Florida Keys as the outer rainbands of Tropical Storm Laura begin to spread across the area. These storms are quick moving, but can produce brief periods of sub VFR conditions and gusty winds. The storm coverage will continue to increase through tomorrow as Laura passes to the south of the Keys tomorrow afternoon. Expect frequent amendments and TEMPOs. Winds E near 10 to 15 knots with gusts 20 to 25 knots tonight, increasing to 20 to 25 knots with gusts 25 to 30 knots tomorrow morning. Higher gusts are possible in the stronger cells. && .CLIMATE... In 1889, the daily record rainfall of 2.11" was recorded in Key West. Precipitation records date back to 1871. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...Tropical Storm Watch for FLZ076>078. Coastal Flood Watch for FLZ076>078. GM...Tropical Storm Watch for GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...LIW Aviation/Nowcasts....SDR Data Acquisition.....NB Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 23, 6:10 AM EDT, 17 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 610 AM EDT Sun Aug 23 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-232215- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 610 AM EDT Sun Aug 23 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Tropical Storm Watch remains in effect for the possibility of tropical storm force winds within the next 36 to 48 hours. The chances for tropical storm force winds have decreased due to the shift in the forecast track to the west, and yet remain possible across the island chain. Small Craft Advisory in effect this morning due to east to southeast winds near 20 knots. Winds are expected to diminish briefly this afternoon. Isolated thunderstorms will impact the Florida Keys and surrounding coastal waters today and tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes and localized wind gusts 35 to 40 mph. Storm movement will be to the west to northwest at 25 to 30 mph. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Tropical storm conditions are possible Monday and Monday night. The strongest winds will be near the center of circulation, especially south and southwest of the Dry Tortugas. Thundery squalls will be capable of localized wind gusts 50 to 55 mph or greater, especially Monday afternoon. Marine conditions will begin to improve Tuesday morning, although Small Craft Advisories may persist into Tuesday night. Tropical Storm Laura will drive high winds and large waves into the south facing shorelines. Tidal anomalies are running about three quarters of a foot above normal, and Laura could result in one to two additional feet of saltwater flooding at the times of high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CLR
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 11:31 PM EDT | Tropical Storm Warning | KEY | Monroe | 35 hr |
| Aug 24, 5:24 AM EDT | Wind Advisory | KEY | Monroe | 12 hr |
| Aug 24, 3:18 PM EDT | Severe Thunderstorm Warning | KEY | Monroe | 27 min |
| Aug 24, 3:23 PM EDT | Special Marine Warning | KEY | 67 min | |
| Aug 24, 4:10 PM EDT | Coastal Flood Advisory | KEY | Monroe | 7 hr |
| Aug 24, 4:29 PM EDT | Special Marine Warning | KEY | 45 min | |
| Aug 24, 5:47 PM EDT | Small Craft Advisory | KEY | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.